Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

December 8, 2016Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at Dec 8, 2016, 6:24 AM EST for Jefferson County, New York. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2016, 6:24 AM EST (11:24 UTC)
Expired
Dec 8, 2016, 8:15 AM EST
In force
111 min
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 38 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 11.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS81 KBUF 081124
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
624 AM EST THU DEC 8 2016

NYZ007-008-081315-
Lewis-Jefferson-
624 AM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL JEFFERSON AND
NORTHERN LEWIS COUNTIES...

At 615 AM EST, A band of lake effect snow producing snow fall rates
up to 2 inches per hour was located from near Sackets Harbor and
Chaumont inland across Watertown, Fort Drum, Philadelphia,
Antwerp and Harrisville.

This includes Interstate 81 between exits 44 and 48.

This band of snow will slowly settle southward this morning, south
of Watertown and oriented towards the Tug Hill region where it will
further intensify. Visibilities will drop quickly to less than a
quarter of a mile in this band of lake effect snow. 

Motorists should exercise caution and be prepared for slippery
driving conditions early this morning. Plan extra time to reach your
destination.

LAT...LON 4405 7517 4383 7636 4387 7635 4384 7644
      4387 7650 4391 7650 4396 7644 4396 7634
      4403 7636 4407 7642 4408 7640 4426 7554
      4409 7517 4407 7516
$$

Thomas

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 8, 4:27 AM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Dec 8, 4:27 AM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
427 AM EST Thu Dec 8 2016

.SYNOPSIS...
A seasonable cold airmass will cross the Eastern Great Lakes today
through Saturday, and produce bands of lake effect snow that will
oscillate east and southeast of the Great Lakes. While the bands of
snow will form on an initial southwest wind flow, they will quickly
drop southward towards snow country off both lakes today, and bring
accumulations of several feet east of the lakes by Saturday, before
diminishing in intensity later Saturday. An area of low pressure
will then move through the Great Lakes region Sunday and Monday and
produce a general snow for much of the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
This morning an upper level low is over western Quebec Canada, just
to the east of James Bay, with a shortwave over IN/OH racing through
this upper level low. At the surface an area of low pressure is
found just to the east of James Bay, with a trailing surface
trough/cold front across the Upper Great Lakes.

Radars over WNY and NCNY indicate bands of lake effect snow
generating NE of both lakes this morning. This activity has formed
on a southwest wind flowing over the warm lake waters that are
producing lake equilibrium levels upwards towards 15to 18K feet. We
will have steady cold air advection through the next 24 hours, with
850 hPa temperatures falling to around -12 to -15C which will create
an extremely unstable atmosphere that will support bands of
heavy lake effect snow.

Off Lake Erie...the initial band of snow has formed just to the
south of the City of Buffalo and airport, stretching northeastward
towards far SW Genesee Co. and NW Wyoming Co. This band will likely
remain in a weak to moderate state through about 9 to 11 am, and may
nudge a few miles northward as southwest flow will remain across the
lake ahead of the upstream shortwave. As this shortwave crosses WNY
this morning, surface winds will begin to veer some, at which time
we will also see a markedly rise in Lake Induced Equilibrium levels
and much deeper moisture within the dentritic snow growth zone.
These factors, along with LI CAPE values of 500 J/KG, and minimal
wind shear should allow for strengthening of the Lake Erie band this
afternoon. Snowfall rates will approach an inch per hour this
afternoon across the northern Chautauqua Ridge, So. Erie and towards
Wyoming Co. In addition, the placement of the -10C isotherm, and
high inversion heights will give ample room for mix phased clouds to
produce thundersnow, with any thunder likely to be heard either over
the lake, or across Chautauqua-Cattaraugus-So. Erie Counties.

Tonight we will see a surge in low level synoptic moisture,
increasing the saturation within the snow dentritic growth zone
which will lie between 5 and 8K feet. This moisture, combined with
the still very favorable lake effect parameters will increase the
snowfall rates east of the lake with snowfall rates reaching 2
inches per hour. If an upstream Lake Huron connection forms late
tonight, these snowfall rates may reach 3 inches per hour over the
Chautauqua ridge tonight. It's this tonight period that will likely
have the greatest snowfall within the lake effect snow warnings.

As the low level winds increase this afternoon and tonight, we will
likely see the lake effect snow push inland reaching the Bristol
Hills and western Allegany Co. While a few inches of snow will be
possible across the hills of Livingston and Ontario Cos. more
persistent snows across Allegany Co. may add up to 3 to 5 inches
tonight, necessitating the issuance of a lake effect snow advisory
for this county.

Off Lake Ontario...The initial band of lake effect snow has formed
along the long axis of Lake Ontario, pushing inland across central
Jefferson County, including the metro Watertown area, and then
inland across northern Lewis Co. This band of snow forming over the
longer fetch of the lake will likely be a bit stronger in form than
its upstream Lake Erie band today. Expect the band to remain across
this same region through the morning hours, and not until the
upstream shortwave crosses CNY midday that surface winds will begin
to veer some. Behind this shortwave we will also see a markedly rise
in Lake Induced Equilibrium levels and much deeper moisture within
the dentritic snow growth zone. These factors, along with LI CAPE
values of 500 - 1000 J/KG, and minimal wind shear should allow for a
moderate to at times heavy band of lake effect snow through the day
today. Snowfall rates across I-81 and towards the Tug Hill will be
around 2 inches per hour. In addition, the placement of the -10C
isotherm, and high inversion heights will give ample room for mix
phased clouds to produce thundersnow.

Tonight westerly winds, and increased boundary layer convergence
coupled with the additional supply of synoptic moisture will
increase the strength of the lake effect snow. Like Lake Erie, the
best snow growth area will lie around 5 to 8k feet above the ground,
and increased lift beneath this zone should produce snowfall rates
that approach 3 inches per hour across the Tug Hill this evening.
Through the night, a surface trough connected to the surface low
tracking across Quebec will drop across southern Canada and towards
Lake Ontario. This trough will not only increase the low level lift
and snowfall rates, but also begin to shove the lake effect snow
southward. The warm lake Ontario may delay the passage of the trough
some through the night, but by dawn tomorrow morning we should see
lake effect snow across the southern shoreline of Lake Ontario, and
especially from near Rochester to Oswego and points inland on a NW
flow. At this point, the flow over Georgian Bay may be a bit more
northerly, such that this band of snow may push across the western
waters of Lake Ontario, and then inland across the Niagara Frontier.

There will also be a gusty wind this period, especially around the
lake effect snow bands. Wind gusts may near 30 to 35 mph that will
bring additional blowing and drifting to the snows. Winds will
likely be strongest due east of Lake Ontario tonight where they may
reach speeds of 40 mph. These gusty winds will continue to be
mentioned in the WSW products.

Air temperatures will be seasonable this period...with overnight
lows remaining in the 20s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
...Significant lake effect snow event to impact areas east and
southeast of Lake Erie and Lake Ontario into the weekend...

All the ingredients are in place for lake effect snow, with more
than ample lake induced instability of around 700 J/kg and lake
induced equilibrium levels around 15k feet during the period. Our
attention now turns to specifics which will be determined by wind
direction and connections to moisture from upstream lakes. The watch
has been upgraded to a warning for Northern Cayuga and Wayne
counties, with an advisory for Monroe county. A singular band is
expected to develop off Lake Ontario late Friday and Friday night,
which will produce localized snows reaching warning criteria. No
other change to headlines, with forecast adjustments introducing
more specific timing for upstream lake connections and potential
banding.

A northwesterly flow will be in place on Friday, with the heaviest
lake effect snows expected across the Western Southern Tier.
Most mesoscale guidance shows a connection to Lake Huron, which will
help increase snowfall rates. This enhancement will likely start
near the NY/PA border Friday morning, and lift northward across
Chautauqua county during the day. Less intense lake effect snow will
continue outside of this band due to moisture from Lake Erie and
upsloping. Lacking an upstream connection, moisture southeast of
Lake Ontario is limited on Friday. However, model QPF guidance
appears underdone with ample instability and fetch off Lake Ontario
to maintain disorganized bands of lake effect snow during Friday.

Winds will become WNW on Friday night, and this will lift the
remnants of the Lake Huron connection into and across Erie county
with possibly some light accumulations in the Buffalo metro area.
Snowfall rates across the Western Southern Tier should diminish
temporarily, but pick up again late in the night as multiple bands
begin to organize taking advantage of the longer fetch down Lake
Erie. This wind shift will also support development of a singular
band down Lake Ontario which should focus across Northern Wayne and
Cayuga counties and my clip Northeastern Monroe county. NMM/ARW
guidance both start to pick up on this through 00Z Sat, and the
forecast wind fields continue to support this band well into Friday
night. Consensus 925 mb winds are only around 20 kts, so the band
may not carry too far inland, but suspect differential heating from
the relatively warm lake should help maintain a singular and fairly
intense band.

Winds aloft flatten out a bit on Saturday as the upper level trough
gradually weakens, shifting surface winds from WNW to WSW by
Saturday evening. The band off Lake Erie may become a bit better
organized, perhaps briefly focusing on Southern Erie county before
lifting north across the Buffalo metro area. Amounts will be limited
since the band will be moving, but depending on how intense it is,
lake effect snow advisories may be needed for Saturday. By Saturday
evening, the flow should be SSW which would have whatever lake
effect snow remains to our west in Canada. A similar story will play
out off Lake Ontario, with lake effect snows lifting northward.
Winds will be weaker off Lake Ontario than Lake Erie, so lake effect
snow may not extend too far inland from the lake.

A diffuse area of low pressure is forecast to lift across the
midwestern states on Saturday night which will lift a weak area of
mid-level warm air advection. An area of general light snow will
lift into Western New York late Saturday night, with minimal
accumulation since any lake enhancement will be in Canada due to the
SSW flow.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Just as many are finishing clearing snow from our latest extended
lake effect snow event, we will likely be looking at another round
of wintry weather late Sunday into Sunday night possibly lingering
into Monday morning. Following this there will be chances for more
lake effect snow as a much colder arctic sourced airmass dives south
into the Great Lakes region. This arctic air may bring the coldest
temperatures that we have seen this season by mid to late next week.

The next dose of wintry weather following this weeks lake effect
will be associated with a synoptic low that 12z models are now in
much better agreement with regards to the track. Both GFS and EC
are now showing the track to be just to the northwest of Buffalo.
The GFS is much weaker and faster with a 1012ish low center passing
Sunday night while the ECMWF is much stronger and slower showing a
sub 980mb low tracking near western NY on Monday. The EC scenario
would bring a much stronger wind field with potential for very gusty
winds on Monday. The stronger winds would also advect warmer air
aloft northward leading to a better possibility for mixed precip.
The highest confidence is in using a blend of both solutions with
likely POPs for Sunday night and chance POPs Sunday ahead of the
system. Temperatures were also blended at this range which leads to
p-type of snow during the overnight periods and some mixed rain/snow
especially at lower elevations and closer to the lakeshore during
the day Sunday.

This storm will lead in a deep sub-500dm closed low that will shift
to just north of the Great Lakes by next week. This closed low
contains a modified airmass with origins from the polar vortex.
850mb temps dropping to around -20c by mid next week will actually be
cooler then this current weeks 850mb temps. This colder arctic blast
across the Great Lakes looks to bring at least a medium chance of
more lake effect snows Tuesday and potentially Wednesday as long as
there will be sufficient background moisture and lift which latest
models are leading on to. We will have to closely monitor this
situation. Aside from the potential for more lake snows, we are
starting to look at a very cold period for much of next week. Cold
cyclonic flow may contribute to the coldest temps we have seen this
season which could mean highs only in the teens to mid 20s.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
For the 06Z TAFs generally VFR flight conditions were found across
the TAF sites. A band of lake effect precipitation is developing
northeast of both Great Lakes this early morning, and this weak band
of precipitation may bring some MVFR flight conditions to KBUF/KART
this morning.

Through the day a moderate band of lake effect snow will likely lie
just to the south of KBUF/KART. Flight conditions will be within the
IFR/MVFR range within these bands of snow.

Winds will veer some this afternoon within a cold air advection
regime, and these veering winds will send a now moderate to heavy
plume of lake effect snow across the Southern Tier, including the
KJHW terminal...and off Lake Ontario across the southern Tug Hill
region. Flight conditions tonight will likely range in the LIFR/IFR
range.

Intense bands of lake effect snow tonight may also produce some
thunder off both lakes, with any TAF site impacted being the KJHW
terminal. A surface trough will cross the TAF region, beginning
around 06Z near KART...and this surface trough will slide the lake
bands farther southward off Lake Ontario late tonight.

Outlook...

Friday through Saturday...IFR in lake effect snow southeast of the
lakes. Occasional snow showers with more brief IFR elsewhere.
Sunday and Monday...MVFR/IFR in widespread light snow.

&&

.MARINE...
Small craft conditions will continue into tonight right through
Saturday on both lakes Erie and Ontario as low pressure moves very
slowly east across Quebec, producing moderate west to northwest
winds on the Lower Great Lakes. Winds will be strongest on Lake
Ontario, reaching a solid 30 knots tonight on the central and
eastern waters.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 6 AM EST Friday for NYZ007-008.
     Lake Effect Snow Warning until 6 AM EST Saturday for NYZ006-
     012-019-020-085.
     Lake Effect Snow Warning from 1 AM Friday to 6 AM EST Saturday
     for NYZ004-005.
     Lake Effect Snow Advisory from 1 AM Friday to 6 AM EST
     Saturday for NYZ003.
     Lake Effect Snow Advisory from 4 PM this afternoon to 10 AM
     EST Friday for NYZ021.
MARINE...Small Craft Advisory until 7 PM EST Friday for LEZ040-041.
         Small Craft Advisory until 10 PM EST this evening for
         LEZ020.
         Small Craft Advisory until 7 AM EST Saturday for
         LOZ042>045.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...SMITH
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Dec 8, 4:00 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
400 AM EST THU DEC 8 2016

NYZ007-008-090900-
JEFFERSON-LEWIS-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-013-014-090900-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
400 AM EST THU DEC 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-090900-
ALLEGANY-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-090900-
MONROE-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-090900-
WAYNE-NORTHERN CAYUGA-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-012-019-020-085-090900-
OSWEGO-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
400 AM EST THU DEC 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Special weather statement, Dec 8, 2:28 AM EST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Buffalo NY
228 AM EST THU DEC 8 2016

NYZ010>012-085-080915-
Southern Erie-Wyoming-Northern Erie-Genesee-
228 AM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL ERIE...SOUTHWESTERN
GENESEE AND NORTHWESTERN WYOMING COUNTIES...

A band of lake effect snow producing snow fall rates of 1 TO 2
inches per hour will meander from the Southtowns of Buffalo to the
Boston Hills through 600 am. This band will then gradually drift
southward between daybreak and mid-morning.

Locations impacted include...
Cheektowaga, West Seneca, Lackawanna, Lancaster, Hamburg, East
Aurora, Darien Lakes State Park, Evans and Elma.

This includes Interstate 90 between exits 57A and 54.

This band will produce several inches of snow by daybreak which will
impact the morning commute. Motorists should exercise caution and be
prepared for slippery driving conditions early this morning. Plan
extra time to reach your destination.

LAT...LON 4268 7911 4273 7908 4276 7898 4280 7892
      4281 7892 4291 7860 4293 7826 4278 7829
      4256 7905 4267 7912

Apffel
Special weather statement, Dec 8, 4:23 AM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Buffalo NY
423 AM EST THU DEC 8 2016

NYZ007-008-081115-
Lewis-Jefferson-
423 AM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT WATERTOWN AND NEARBY
AREAS THIS MORNING...

A band of lake effect snow producing snow fall rates of 2 inches per
hour will extend from Watertown to Carthage and further inland into
Northern Lewis County. This band of heavy snow will remain nearly
stationary or drift slightly northward through daybreak.

Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Dexter,
Glen Park, Herrings, Henderson Harbor and Adams Center.

This includes Interstate 81 between exits 42 and 48.

This band will produce several inches of snow by daybreak which will
impact the morning commute. Motorists should exercise caution and be
prepared for slippery driving conditions early this morning. Plan
extra time to reach your destination.

LAT...LON 4387 7588 4380 7631 4382 7635 4396 7638
      4396 7634 4401 7636 4412 7592 4415 7530
      4390 7530

Apffel
Special weather statement, Dec 8, 6:24 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
624 AM EST THU DEC 8 2016

NYZ007-008-081315-
Lewis-Jefferson-
624 AM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL JEFFERSON AND
NORTHERN LEWIS COUNTIES...

At 615 AM EST, A band of lake effect snow producing snow fall rates
up to 2 inches per hour was located from near Sackets Harbor and
Chaumont inland across Watertown, Fort Drum, Philadelphia,
Antwerp and Harrisville.

This includes Interstate 81 between exits 44 and 48.

This band of snow will slowly settle southward this morning, south
of Watertown and oriented towards the Tug Hill region where it will
further intensify. Visibilities will drop quickly to less than a
quarter of a mile in this band of lake effect snow.

Motorists should exercise caution and be prepared for slippery
driving conditions early this morning. Plan extra time to reach your
destination.

LAT...LON 4405 7517 4383 7636 4387 7635 4384 7644
      4387 7650 4391 7650 4396 7644 4396 7634
      4403 7636 4407 7642 4408 7640 4426 7554
      4409 7517 4407 7516

Thomas

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 7:08 PM ESTSmall Craft AdvisoryBUF33 hr
Dec 8, 2:28 AM ESTSpecial Weather StatementBUFErie107 min
Dec 8, 3:59 AM ESTLake Effect Snow AdvisoryBUFAllegany, Cayuga, Erie, Jefferson, Monroe, Orleans and 3 more3 days
Dec 8, 4:23 AM ESTSpecial Weather StatementBUFJefferson112 min
Dec 8, 9:58 AM ESTSpecial Weather StatementBUFChautauqua, Erie, Wyoming47 min
Dec 8, 10:53 AM ESTSpecial Weather StatementBUFJefferson, Lewis52 min
Dec 8, 12:03 PM ESTSpecial Weather StatementBUFChautauqua, Wyoming57 min
Dec 8, 2:26 PM ESTSpecial Weather StatementBUFCattaraugus49 min
Dec 8, 3:36 PM ESTSpecial Weather StatementBUFChautauqua54 min
Dec 8, 3:39 PM ESTSpecial Weather StatementBUFOswego66 min
Dec 8, 3:46 PM ESTSpecial Weather StatementBUFLivingston59 min
Dec 8, 5:13 PM ESTSpecial Weather StatementBUFCattaraugus, Chautauqua92 min
Dec 8, 5:16 PM ESTSpecial Weather StatementBUFLivingston89 min
Dec 8, 5:19 PM ESTSpecial Weather StatementBUFOswego86 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.